Change of Medication

Last week my EP said I could change my medication from Sotolol because I had heard that it is no longer a preferred beta-blocker and has said I can take Bisopridol (think that is how it is spelt instead) instead  as I felt had concerns about taking Sotolol, though he had none.  The choice is mine.  Since, I have heard that Bisopridol is not particularly good medication. I would appreciate any advice or experiences from anyone before I make a change. 

9 Replies

oldestnewest
  • Bisoprolol is the name and many people find it leaves them zombie like. I don't and never have taken it so can't comment further.

  • Did he explain what dose was proposed? 

    Originally I started on 5, then went up to 10 which is tops. I'm now on 2.5 which reduces my heart rate from 80 to 65 ish. 1.5 is the minimum daily dose. My EP said that it has a slight anti-arrhythmia effect. I take it at night as my AF often starts whilst I'm asleep.

    Many find that it causes breathlessness and it certainly doesn't suit everyone. It seems to be the first beta blocker prescribed right now.

    You can but try it.

  • I have been taking Bisoprolol for 2 years, at first 2.5mg which left me feeling like I was wading through deep mud.  A reduction to 1.25mg helped a lot but I still get breathless on exertion.  The cardiologist who prescribed it called it 'the drug of choice' - a matter of opinion for many people who find they cannot tolerate it.  Other people manage fine on it - experiment and see - best wishes.

  • Sotolol works well for many people, but has side effects on quite a large percentage as well hence it being down-graded by NICE. 

    But if it worked well for you I would suggest sticking with it as every drug has some side effects and it may be you have found the 'least worst' drug already.

  • I was wondering also why NICE no longer lists Sotalol as a drug for a fib as my cardiologist put me on a low dose at diagnosis 4 mo ago. I am seeing EP next week for consultation and I am planning on asking him if Sotalol is appropriate. It leaves me fatigues and short of breath with exercise but sounds like every med has it's issues

  • That does sound like it's the wrong drug for you.

  • Bisoprolol also left me like a zombie.  I had no strength in my legs and no interest in anything, too lethargic, tis of course affects family also.  I tried it for just over a month .  Would never go back to it again

  • I didn't get on with Bisoprolol at all - I lost all energy. My EP changed me to Tildiem Retard (Diltiazem) which is a calcium channel blocker and it made a huge difference. However, you will find that other people get on fine with Bisoprolol and have problems with other medications. It's going to be a case of try it and see how you get on.

    Caroline

  • I was on sotolol for 25 years with absolutely no problems or side effects whatsoever but ended up in A&E last year with a particularly nasty and stubborn episode of fast afib when they decided to put me onto bisoprolol saying that sotolol is now outdated and rarely prescribed these days. The bisop was excellent at controlling my heart rate, 5 mg twice daily, but I had increased episodes of af and ended up back in A&E 6 months later. I was then prescribed flecainide to work alongside the bisoprolol and after a bit tweeking with the dosage I'm back on an even keel at the moment. Sotolol has an antiarythmic effect as well as a beta blocker effect and I'm sure it was the lack of the antiaythmic side of the drug that caused the initial increase in my af episodes which the flecainide is now compensating for. I have to say I feel no better or worse on  bisop/flec than I did on sotolol, just sorry the sotolol stopped working.

You may also like...